Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 145, NWS Blacksburg, VA

June 25, 2012Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2012, 2:29 PM EDT for Buckingham County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2012, 2:29 PM EDT (18:29 UTC)
Expired
Jun 25, 2012, 3:04 PM EDT
In force
35 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 140 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 12:55 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS51 KRNK 251829
SVRRNK
VAC029-251930-
/O.NEW.KRNK.SV.W.0145.120625T1829Z-120625T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUCKINGHAM COUNTY IN VIRGINIA...

* UNTIL 330 PM EDT

* AT 224 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTENARY...OR 8
  MILES NORTH OF DILLWYN...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLD HILL...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3766 7825 3764 7825 3751 7835 3766 7854
      3774 7847
TIME...MOT...LOC 1824Z 306DEG 20KT 3767 7848 
$$

RAB
2 follow-up statements
569 
WWUS51 KRNK 251853
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT MON JUN 25 2012

VAC029-251930-
/O.CON.KRNK.SV.W.0145.000000T0000Z-120625T1930Z/
BUCKINGHAM VA-
253 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
EDT FOR EXTREME EAST CENTRAL BUCKINGHAM COUNTY...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH CONTINUED. THIS STORM WAS 
LOCATED NEAR GOLD HILL...MOVING SOUTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
EXTREME EAST CENTRAL BUCKINGHAM COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.

&&

LAT...LON 3757 7831 3762 7834 3765 7832 3764 7826
      3764 7825
TIME...MOT...LOC 1849Z 306DEG 20KT 3759 7834 

$$

RAB
528 
WWUS51 KRNK 251904
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT MON JUN 25 2012

VAC029-251913-
/O.CAN.KRNK.SV.W.0145.000000T0000Z-120625T1930Z/
BUCKINGHAM VA-
304 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL 
BUCKINGHAM COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND HAS MOVED SOUTHEAST INTO CUMBERLAND COUNTY...AND NO 
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3757 7831 3762 7834 3765 7832 3764 7826
      3764 7825
TIME...MOT...LOC 1903Z 306DEG 20KT 3759 7834 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:17 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 25, 2:17 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT MON JUN 25 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THROUGH THE AREA TODAY. HIGH
PRESSURE FOLLOWS THE FRONT INTO THE OHIO VALLEY ON TUESDAY...AND
WILL LEAD IN COOLER AND DRIER WEATHER THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM EDT MONDAY...

THE FORECAST HAS BEEN UPDATED TO REFLECT A SEVERE THUNDERSTORM
WATCH ISSUED FOR SEVERAL OF OUR PIEDMONT COUNTIES.

IN ADDITION...DUE TO AN AREA OF CLEAR SKIES ACROSS SOUTHSIDE
VIRGINIA...HAVE INCREASED TEMPERATURES ACROSS THIS AREA BY A
DEGREE OR TWO. THE COLD FRONT CONTINUES TO SINK SOUTHWARD ACROSS
OUR AREA THIS AFTERNOON...AND HAS ENTERED INTO THE NORTHERN HALF
OF OUR AREA. HAVE BEEN KEEPING AN EYE ON A FEW STRONG STORMS
DEVELOPING TO THE NORTH OF THE FORECAST AREA...AND EXPECT A FEW OF
THESE STORMS TO SINK SOUTHWARD INTO OUR AREA WITHIN THE NEXT HOUR
OR TWO. MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS...ALTHOUGH LARGE HAIL AND FREQUENT LIGHTNING ARE ALSO
LIKELY.

AS OF 1130 AM EDT MONDAY...

SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE THAT THE COLD
FRONT IS CURRENTLY MAKING ITS WAY SOUTHWARD ACROSS CENTRAL WEST
VIRGINIA AND NORTHERN VIRGINIA THIS MORNING...TRIGGERING ONLY
SPOTTY SHOWERS AS IT PROGRESSES. HOWEVER...TEMPERATURES CONTINUE
TO WARM...ALLOWING THE ATMOSPHERE TO DESTABILIZE...AND WILL STILL
BE LOOKING FOR A FEW THUNDERSTORMS TO DEVELOP IN THE EARLY
AFTERNOON...ESPECIALLY ALONG SOME OF THE RIDGELINES. TEMPERATURES
APPEAR TO BE ON TRACK...WITH ONLY MINOR ADJUSTMENTS MADE TO THE
FORECAST...HOWEVER DID DECREASE RAIN CHANCES FOR THE FIRST HOUR
OR TWO OF THE AFTERNOON DUE TO SLOWER MOVEMENT OF THE FRONT.

AS OF 500 AM EDT MONDAY...

A COLD FRONT EXTENDED FROM THE EASTERN GREAT LAKES TO NORTHERN
MISSOURI. ALL MODELS BRING THIS FRONT THROUGH THE FORECAST AREA
TODAY. LOCAL WRF-ARW RUNS DEVELOP THUNDERSTORMS AHEAD OF THE
FRONT...FIRST IN THE SOUTHERN SHENANDOAH VALLEY THEN SPREAD THE
DEVELOPMENT OF STORMS SOUTHEAST INTO FAR SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA. CAPES BY THIS AFTERNOON FOR MOST
LOCATIONS WILL BE AROUND 1500 J/KG. EXPECT MOST OF THE STORMS TO
BE SOUTHEAST OF THE COUNTY WARNING AREA BY 00Z. HAVE TRIMMED THE
CHANCE OF PRECIPITATION THIS EVENING TO ACCOUNT FOR THIS TIMING.

ASIDE FROM BURNING OFF SOME FOG THIS MORNING...WILL HAVE ABUNDANT
HEATING THIS MORNING. NOT MUCH ADJUSTMENT IN THE FORECAST FOR
MAXIMUM TEMPERATURES AS MET AND MAV GUIDANCE WERE SIMILAR.

LOWER DEW POINTS COME IN BEHIND THE FRONT TONIGHT. FOR MOST
LOCATIONS WENT CLOSER TO MET GUIDANCE FOR MINIMUM TEMPERATURES.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM EDT MONDAY...

DRIER AND COOLER AIR WILL MOVE INTO OUR REGION WITH NORTHWEST FLOW
ALOFT AS THE UPPER TROUGH DEEPENS ALONG THE EAST COAST. ON
TUESDAY...A DOME OF CANADIAN HIGH PRESSURE BUILDS SOUTHWARD FROM THE
GREAT LAKES ACROSS OUR AREA. HIGH TEMPERATURES WILL BE A FEW DEGREES
BELOW NORMAL TUESDAY WITH HIGHS FROM THE UPPER 60S IN THE NORTHWEST
MOUNTAINS TO THE LOWER 80S. RELATIVE HUMIDITY LEVELS WILL BE QUITE
PLEASANT WITH AFTERNOON VALUES IN THE 30S. UNDER MOSTLY CLEAR SKIES
AND LIGHT WINDS EXPECT LOW TEMPERATURES TUESDAY NIGHT TO VARY FROM
THE UPPER 40S IN THE MOUNTAINS TO THE MID 50S IN THE PIEDMONTS.

HIGH PRESSURE WILL MAINTAIN CONTROL OF OUR AREA ON WEDNESDAY
AND WEDNESDAY NIGHT. TEMPERATURES WILL BE A LITTLE WARM ON WEDNESDAY
COMPARED TO TUESDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE
EDGES ITS WAY EASTWARD FROM THE GREAT PLAINS. HIGHS WILL RANGE FROM
THE UPPER 70S ACROSS THE MOUNTAINS TO THE MID 80S ACROSS THE
PIEDMONTS. LOW TEMPERATURES WILL MODERATE ON WEDNESDAY NIGHT WITH
READINGS FROM THE MID 50S IN THE WEST TO THE LOWER 60S IN THE EAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 345 PM EDT SUNDAY...

BY THURSDAY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD ACROSS OUR
AREA...RESULTING IN WARMING TEMPERATURES EACH DAY THROUGH THE REST
OF THE WORK WEEK. AS SUCH...HIGHS BY FRIDAY ARE EXPECTED TO RANGE
FROM THE UPPER 80S AND LOWER 90S ACROSS THE MOUNTAINS...TO NEAR
100 DEGREES ACROSS THE PIEDMONT AS THE RIDGE BECOMES FIRMLY
ESTABLISHED ACROSS OUR AREA.

NOW...TO MAKE IT A LITTLE MORE FUN...LETS INTRODUCE THE UNCERTAINTY
IN THE TRACK OF TROPICAL STORM DEBBY...CURRENTLY FOUND IN THE GULF
OF MEXICO. THE LATEST FORECAST TAKES THE STORM INTO LOUISIANA BY
FRIDAY MORNING...STEERING CLEAR OF OUR AREA. HOWEVER...WITH NO
STRONG FEATURE IN PLACE TO DIRECT THE MOVEMENT OF DEBBY...IT IS NOT
IMPOSSIBLE FOR THE STORM TO MAKE LANDFALL A LITTLE FURTHER TO THE
EAST. SHOULD THE DEBRIS HIGH CLOUDS FROM THE STORM MOVE INTO OUR
AREA TOWARD THE END OF THE WEEK...THEY WILL DEFINITELY HAVE AN
IMPACT ON TEMPERATURES...MAKING THE CURRENT FORECAST FOR FRIDAY
AND PERHAPS SATURDAY TOO HIGH. WILL HAVE TO SEE WHICH TRACK THE
STORM TAKES OVER THE NEXT DAY OR TWO TO KNOW FOR SURE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM EDT MONDAY...

WILL BE KEEPING AN EYE ON A COLD FRONT...CURRENTLY STRETCHING FROM
NEAR BLF TO JUST NORTH OF ROA AND LYH...SINKING SOUTHWARD ACROSS
THE FORECAST AREA.

MAIN CONCERN FOR THIS AFTERNOON WILL BE THE POSSIBILITY OF STRONG
STORMS AFFECT LYH WITHIN THE NEXT COUPLE HOURS...AND THEN DAN
LATER DURING THE EARLY EVENING. MAY SEE SHOWERS AND A COUPLE
STORMS DEVELOP OVER THE MOUNTAINS AS WELL...BUT NOT ENOUGH
ACTIVITY IS EXPECTED TO WARRANT MENTIONING IN THE TAFS. AT ANY
RATE...FOR THUNDERSTORM ACTIVITY ACROSS THE EAST...THE MAIN THREAT
WILL BE STRONG WINDS...ALTHOUGH LARGE HAIL AND HEAVY RAIN REDUCING
VISIBILITIES TO LESS THAN A MILE ARE ALSO LIKELY. THE COLD FRONT
AND ASSOCIATED THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE SOUTH AND
EAST OF THE AREA BY AROUND SUNSET.

MAY SEE A POCKET OR TWO OF VALLEY FOG DEVELOP IN THE MOUNTAINS BY
SUNRISE TUESDAY...BUT WITH SIGNIFICANTLY DRIER AIR MOVING IN
BEHIND THE COLD FRONT...ANY FOG WHICH DOES DEVELOP WILL BE SHALLOW
AND ISOLATED. EXPECT MAINLY VFR CONDITIONS THROUGH THE REMAINDER
OF THE WORKWEEK. MAY SEE INCREASING HIGH CLOUDS TOWARD THE END OF
THE WEEK...DEPENDING ON THE TRACK THAT TROPICAL STORM DEBBY TAKES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/NF
SHORT TERM...KK
LONG TERM...NF
AVIATION...AMS/NF
Hazardous weather outlook, Jun 25, 1:20 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 PM EDT MON JUN 25 2012

VAZ024-034-035-044>047-058-059-261730-
ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
120 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. A FEW
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND STRONG
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ007-009>020-022-023-032-033-043-WVZ042>045-
261730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-PATRICK-
FRANKLIN-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
120 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. A FEW
THUNDERSTORMS MAY BECOME STRONG DURING THE EVENING...PRODUCING
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 9:15 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     3 ENE STONEVILLE        36.48N 79.86W
06/24/2012                   ROCKINGHAM         NC   TRAINED SPOTTER

            TREES DOWN ON SETTLEMENT LOOP

&&

FISHER
Special weather statement, Jun 25, 1:32 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 132
PM EDT MON JUN 25 2012

VAZ024-035-251800-
AMHERST VA-ROCKBRIDGE VA-
132 PM EDT MON JUN 25 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHWESTERN AMHERST AND SOUTHEASTERN
ROCKBRIDGE
COUNTIES UNTIL 200 PM EDT...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BUENA VISTA CITY...MOVING
SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN BLACKSBURG.

&&

LAT...LON 3774 7907 3771 7906 3771 7904 3771 7903
      3754 7920 3773 7948 3786 7938
TIME...MOT...LOC 1728Z 301DEG 36KT 3777 7935

SK
Special weather statement, Jun 25, 2:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT MON JUN 25 2012

VAZ035-046-251900-
APPOMATTOX VA-AMHERST VA-
216 PM EDT MON JUN 25 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR APPOMATTOX AND SOUTHEASTERN AMHERST COUNTIES
UNTIL 300 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR AMHERST...MOVING SOUTHEAST AT
30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3725 7869 3722 7873 3722 7878 3739 7900
      3743 7902 3743 7905 3757 7922 3772 7907
      3765 7895 3754 7890 3755 7882 3743 7868
      3741 7864 3739 7863 3740 7860 3735 7859
TIME...MOT...LOC 1815Z 311DEG 26KT 3758 7908

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:38 PM EDTSpecial Weather StatementRNKCampbell52 min
Jun 24, 10:17 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem43 min
Jun 25, 1:32 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista28 min
Jun 25, 2:16 PM EDTSpecial Weather StatementRNKAmherst, Appomattox44 min
Jun 25, 3:08 PM EDTSpecial Weather StatementRNKAppomattox22 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.